Alert archive / Arizona / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 5, NWS Las Vegas, NV

June 28, 2015Mohave County, Arizona

NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 28, 2015, 3:10 PM MST for Mohave County, Arizona. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2015, 3:10 PM MST (22:10 UTC)
Expired
Jun 28, 2015, 3:45 PM MST
In force
35 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 108 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2015-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2015-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-207 J/kg
Mixed-layer LCL
1794 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WUUS55 KVEF 282210
SVRVEF
AZC015-282245-
/O.NEW.KVEF.SV.W.0005.150628T2210Z-150628T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
310 PM MST SUN JUN 28 2015

THE NATIONAL WEATHER SERVICE IN LAS VEGAS  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA...

* UNTIL 345 PM MST

* AT 309 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED NEAR VALENTINE...OR 19 MILES NORTHEAST OF KINGMAN...AND
  MOVING WEST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VALENTINE AND NEW KINGMAN-BUTLER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND
POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE
COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM
PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER
SERVICE VIA FACEBOOK OR TWITTER.

&&

LAT...LON 3543 11358 3518 11368 3528 11406 3557 11394
TIME...MOT...LOC 2209Z 107DEG 18KT 3534 11373 

$$

PULLIN
2 follow-up statements
010 
WWUS55 KVEF 282234
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
334 PM MST SUN JUN 28 2015

AZC015-282245-
/O.CON.KVEF.SV.W.0005.000000T0000Z-150628T2245Z/
MOHAVE AZ-
334 PM MST SUN JUN 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MST
FOR CENTRAL MOHAVE COUNTY...

AT 333 PM MST...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS STORM WAS LOCATED 10 MILES WEST OF VALENTINE...OR 15 MILES 
NORTHEAST OF KINGMAN...MOVING WEST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
VALENTINE AND NEW KINGMAN-BUTLER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3543 11358 3518 11368 3528 11406 3557 11394
TIME...MOT...LOC 2233Z 107DEG 18KT 3537 11385 

$$

PULLIN
838 
WWUS55 KVEF 282239
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
339 PM MST SUN JUN 28 2015

AZC015-282249-
/O.EXP.KVEF.SV.W.0005.000000T0000Z-150628T2245Z/
MOHAVE AZ-
339 PM MST SUN JUN 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOHAVE COUNTY WILL
EXPIRE AT 345 PM MST...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3543 11358 3518 11368 3528 11406 3557 11394
TIME...MOT...LOC 2237Z 107DEG 18KT 3537 11385 

$$

PULLIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:57 PM MST, 13 minutes earlier.

Area forecast discussion, Jun 28, 2:57 PM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
257 PM PDT SUN JUN 28 2015

.SYNOPSIS...ISOLATED TO SCATTERED THUNDERSTORMS...PRIMARILY OVER THE
HIGHER ELEVATIONS WILL BE COMMON DURING THE AFTERNOON AND EVENING
HOURS INTO MID WEEK. TEMPERATURES WILL CONTINUE TO REMAIN ABOVE
NORMAL THROUGH THE PERIOD.
&&

.SHORT TERM...THE RIDGE OF HIGH PRESSURE IS CURRENTLY CENTERED OVER
THE NORTHEAST CORNER OF NEVADA AND NORTHWEST CORNER OF UTAH. THE
RIDGE WILL MAKE LITTLE PROGRESS OVER THE NEXT 24 HOURS AND ALLOW A
SOUTHEAST TO SOUTHERLY FLOW ACROSS ARIZONA...CALIFORNIA...AND
SOUTHERN NEVADA ALLOWING A MOIST FLOW TO CONTINUE TO AID IN THE
GENERATION OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. CLOUD
COVER HAS HAMPERED ANY THUNDERSTORM DEVELOP THIS AFTERNOON OVER MUCH
OF INYO AND SAN BERNARDINO COUNTIES...BUT A FEW SHOWERS HAVE
OCCURRED OVER THE SIERRA AND IN THE EXTREME WESTERN PORTIONS OF SAN
BERNARDINO COUNTY. ELSEWHERE...SCATTERED THUNDERSTORMS HAVE
DEVELOPED OVER EASTERN MOHAVE COUNTY AND ARE SLOWLY MOVING OFF TO
THE WEST. THIS MOVEMENT AND OUTPUT FROM SEVERAL RECENT HRRR RUNS
INDICATE THE POTENTIAL FOR OUTFLOW FROM THESE STORMS TO REACH THE
LAKE MEAD NATIONAL RECREATION AREA LATE THIS AFTERNOON AND EARLY
THIS EVENING.

A WEAK WAVE WILL WORK ITS WAY TO THE NORTHWEST AND INTO SOUTHERN
CALIFORNIA TONIGHT...WHICH MAY BE ENOUGH TO TRIGGER SOME LIGHT
SHOWERS OR AN ISOLATED THUNDERSTORM IN SAN BERNARDINO COUNTY
TONIGHT. THIS WAVE WILL ALSO CONTINUE TO PROVIDE MID AND HIGH LEVEL
MOISTURE AND CLOUDS.

ON MONDAY...WITH NO REAL TRIGGERS TO INITIATE CONVECTION...TERRAIN
WILL BE THE MAIN DRIVER AND ISOLATED TO SCATTERED THUNDERSTORMS ARE
POSSIBLE ACROSS MUCH OF THE HIGHER TERRAIN MONDAY AFTERNOON AND
EVENING. SIMILAR CONDITIONS ARE EXPECTED ONCE AGAIN ON TUESDAY.
TEMPERATURES ON MONDAY AND TUESDAY WILL CONTINUE TO REMAIN SEVERAL
DEGREES ABOVE THEIR SEASONAL NORMS.

.LONG TERM...THE LATEST MEDIUM RANGE MODELS ARE IN PRETTY GOOD
AGREEMENT THROUGH FRIDAY WITH CENTERING AN AREA OF HIGH PRESSURE
DIRECTLY OVER NORTHERN NEVADA WEDNESDAY THROUGH FRIDAY. WHICH WILL
RESULT IN ELEVATED TEMPERATURES WITH DIMINISHING CHANCES FOR
THUNDERSTORMS. WHILE LIMITED MOISTURE WILL CONTINUE TO CIRCULATE
UNDER THE RIDGE...THIS PATTERN WILL BRING DRY AIR OVER IDAHO AND
UTAH TOWARD SOUTHERN NEVADA WHICH WILL DECREASE SLIGHTLY THE CHANCES
FOR THUNDERSTORMS GOING INTO THE WEEKEND. HOWEVER...WILL KEEP THE
MENTION OF A SLIGHT CHANCE OF THUNDERSTORMS OVER THE HIGHER TERRAIN
UNTIL CONFIDENCE IN THIS SCENARIO BECOMES MORE SOLID. MEANWHILE...
THE STRONG RIDGE OVERHEAD WILL KEEP HIGH TEMPS IN THE 108-113 RANGE
OVER MUCH OF THE MOJAVE DESERT AND COLORADO RIVER REGION. THE ECMWF
GUIDANCE INDICATES THIS TREND BETTER THAN THE GFS AND I ADJUSTED
TEMPERATURES UPWARD ACCORDINGLY.
&&

.FIRE WEATHER...THUNDERSTORM CHANCES WILL SLOWLY INCREASE THROUGH
THE EARLY PART OF THE WEEK WITH MAINLY HIGH BASED STORMS DEVELOPING
OVER THE HIGHER TERRAIN. THE MAIN THREATS WITH THUNDERSTORMS THIS
EVENING WILL BE GUSTY WINDS AND LIGHTNING. THERE IS A BETTER CHANCE
FOR WETTING RAINS FROM MONDAY THROUGH WEDNESDAY...BUT THE THREAT FOR
GUSTY WINDS AND LIGHTNING WILL CONTINUE.
&&

.AVIATION...AN ISOLATED THUNDERSTORM IS POSSIBLE OVER THE SPRING
MOUNTAINS DURING THE EVENING HOURS. ADDITIONAL THUNDERSTORMS OVER
MOHAVE COUNTY WILL PUSH OUTFLOW TO THE EAST AND TOWARD LAKE MEAD
DURING THE EVENING. SOUTHERLY WINDS WILL CONTINUE INTO THE EVENING WITH
GUSTS OF AROUND 20 KTS WITH WINDS AGAIN DROPPING OFF AROUND
MIDNIGHT. AN ISOLATED THUNDERSTORM IS POSSIBLE IN THE VICINITY OF
KLAS ON MONDAY...WITH SCATTERED THUNDERSTORMS EXPECTED IN THE
SPRING MOUNTAINS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS GENERALLY SOUTHWEST AROUND 10-15 KTS DURING THE
EVENING HOURS WITH GUSTS OF 20-30 KTS. CHANCES OF TSRA WILL BE
FAVORED OVER THE HIGHER TERRAIN TODAY...ESPECIALLY IN THE SIERRA AND
IN MOHAVE COUNTRY. CONVECTIVE ACTIVITY DECREASING BETWEEN 03Z AND
07Z MONDAY. MAINLY SCT-BKN CLOUDS AOA 15K FEET WITH BASES AS LOW AS
6K-10K FEET NEAR ANY SHRA/TSRA. SIMILAR CIGS WITH SLIGHTLY MORE
COVERAGE IN CONVECTIVE ACTIVITY EXPECTED ON MONDAY.
&&

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

CZYZYK/ADAIR

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

Nearby

Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.